MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number L6IVL10030
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac arteries.The ivl catheter delivered 300 pulses.It was reported that the balloon portion of the catheter detached from the shaft upon removal.The balloon remained on the 0.018" guidewire, allowing removal of both the catheter and balloon together.A stent was placed as planned, and no additional interventions were necessary.The facility reported that the detachment occurred while the guidewire was still inside the patient; however, there was no adverse event to the patient, and no fragments remained in the patient.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, the balloon portion of the catheter detached however; the cause could not be definitively determined based on the information available.There was no patient harm associated with the detachment and all components were confirmed to be removed from inside of the patient.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE L6 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20604323
Report Number3015053858-2024-00125
Device Sequence Number15436003
Product Code PPN
UDI-Device Identifier00195451000416
UDI-Public(01)00195451000416(17)260731(10)02B240715A
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberL6IVL10030
Device Catalogue NumberL6IVL10030
Device Lot Number02B240715A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" GUIDEWIRE - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown